Had a very uncomfortable night last night due to some really bad menstrual cramps. Barely got a wink of sleep. Advil wasnt helping so early this morning I took 2 Tylenol 3s with codeine. I figured at least it would put me to sleep for a while and hopefully sleep through the worst of the pain. It did, which was a relief, but something else I noticed was a decrease in the pain in my hand - the tight swollen feeling and burning sensation. It was the most releif Ive felt in that hand in months, even more than with Sativex.
Has anyone else had relief of their neuropathic pain with codeine. I know its not something that can be taken regularly without th risk of dependence and-or a need to up ther dosage after the body adjusts just to get the same level of pain relief. And theres the drowsiness that accompanies it. But on nights I cant sleep due to the severe neuropathic pain maybe this is something I can take just to ge tthrough the night comfortably.
I recently had a similar experience but it was hydrocodone. I had bursitis in both hips and could not sleep at all. My PCP and MS neuro agreed that the Lortab would be good for pain relief until I had steroid injections.
The Lortab worked great on my neuropathic leg pain as well. It didn't obliterate it but it did lessen it a great deal.
I have been on a Duragesic patch for pain that is a morphine product. It is the only relief I have found for the pain. It made me very sleepy when I first began using it, but now it does not. I do get relief from it, however.
The combination of the patch and Neurontin have helped immensely for the nerve pain I have n both legs.
I never had a migraine when I could take codeiine. It always hit it hard and fast and the pain would dissipate.
Then I had my gallbladder removed, and suddenly my body wouldn't tolerate the codeine. First time I tried it after that surgery, I ahd such extreme heartburn even my dr though I was having a heart attack..
A few months later I felt a migraine coming on, risked a codeine as it was the day before my son's wedding (didn't want to miss that!) and ended up in hospital after having a seizure. The cause was never found (though my MS lesions were) but I put it down to the codeine.
Now I cannot find ANY pain killer except paracetamol that doesn't give me an adverse reaction of some sort. Obvously I'm much too scared to try another codeine.
Does anyone know a drug that doens't have "seizure" as a possible side effect?
Narcotics are not supposed to help with neuropathic pain, and in my experience, they don't, or at least not much. However, there is always wiggle room. My severe and lingering pain from my ankle fracture has now been determined to be neuropathic, so I'm starting topamax, but if that doesn't work it'll get tweaked with a pain patch, and so on.
Hydrocodone, tramodol and oxyocodone did next to nothing for me, but any of them could help you. In the final analysis, it's whatever works. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.